MAUDE Adverse Event Report: CORDIS CORPORATION SI 9F BRITE TIP 35CM; INTRODUCER, CATHETER

CORDIS CORPORATION SI 9F BRITE TIP 35CM; INTRODUCER, CATHETER
Model Number 401935M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: unknown gooseneck snare, unknown 14f short sheath, proglide closure device.A device history record (dhr) review of lot 17821304 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while removing a 9f brite tip 35cm sheath introducer, it broke off in the patient.There was no reported patient injury.There was no lesion calcification.There was no vessel tortuosity.The vessel had moderate angulation.The device was not being used to treat chronic total occlusion (cto).The device was not resterilized.The shaft separated about 1cm from the hemostatic hub.No anomalies were noted when removed from the package.No anomalies were noted during prep.There was very minor resistance during the sheath removal when the device failed.There was not any resistance during the withdrawal of any devices through the sheath.There was a very minor amount of resistance prior to failure, it was within the expected amount of force to use when removing a sheath.The sheath may have been kinked or torqued prior to the separation, a figure eight hemostatic suture was placed prior to the removal of the sheath.The suture was tied, but not cinched down.The sheath was in place for 1.5 hours.An obturator was not used in the sheath after the procedure.The sheath was not used for any infusions.An attempt was made to cut down to the vessel and remove the device.It was unable to be identified within the vessel.A gooseneck snare was introduced via a 14f short sheath in the contralateral femoral vein.The sheath was snared in the mid portion and withdrawn through the venotomy.The site was then closed.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, while removing a 9f brite tip 35cm sheath introducer, it broke off in the patient.An attempt was made to cut down the vessel and remove the device; however, it was unable to be identified within the vessel.A gooseneck snare was introduced via a 14f short sheath in the contralateral femoral vein.The sheath was snared in the mid portion and withdrawn through the venotomy.The site was then closed.There was no reported patient injury.There was no lesion calcification.There was no vessel tortuosity.The vessel had moderate angulation.The device was not being used to treat chronic total occlusion (cto).The device was not resterilized.The shaft separated about 1cm from the hemostatic hub.No anomalies were noted when removed from the package.No anomalies were noted during prep.There was very minor resistance during the sheath removal when the device failed.There was not any resistance during the withdrawal of any devices through the sheath.There was a very minor amount of resistance prior to failure, it was within the expected amount of force to use when removing a sheath.The sheath may have been kinked or torqued prior to the separation, a figure eight hemostatic suture was placed prior to the removal of the sheath.The suture was tied, but not cinched down.The sheath was in place for 1.5 hours.An obturator was not used in the sheath after the procedure.The sheath was not used for any infusions.A non-sterile unit of product csi (si 9f brite tip 35cm) was received inside of a clear plastic bag.The product was removed from the plastic bag to do a first visual inspection without any optical magnifying device.A separation condition was observed on the csi cannula located at 33 cm from the distal end.The separated section was returned for analysis.Also, a kinked/bent condition was observed on the cannula at 20 cm from the distal end.No other damages or anomalies on the part was detected.The unit was placed under the microscope in order to obtain a magnified image of the separation area.Both ends of the separated sections presented evidence of elongations and frayed edges; also showing twisting conditions.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.No other issues were noted during microscopic analysis.Dimensional analysis was performed to verify the correct id and od of the cannula.Measurements were taken near the damaged areas and were verified to be within specification.A product history record (phr) review of lot 17821304 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The reported ¿catheter sheath introducer - separated in patient¿ was confirmed through analysis of the returned device.However, the exact cause of the separation could not be determined during analysis.Based on the information available for review and product analysis, procedural/handling factors most likely contributed to the separation reported as evidenced by the evidence of elongations, frayed edges, and twisting condition.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceeded the material¿s yield strength prior to the separation.According to the instructions for use, which is not intended as a mitigation, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.¿ controls are in place to verify the device conditions; the produced csi are inspected 100% before leaving the facility.Neither the phr review nor the product analysis suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SI 9F BRITE TIP 35CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8432369
Report Number9616099-2019-02796
Device Sequence Number16559961
Product Code DYB
UDI-Device Identifier20705032000458
UDI-Public20705032000458
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number401935M
Device Catalogue Number401935M
Device Lot Number17821304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer02/21/2019
02/21/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date04/05/2019
04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight74